Julius
  • 9 replies
  • 832 views
  • 7 followings
Julius, January 25,  2019  10:47pm EST

Managing stents

I had a heart attack late November. I have 4 stents. Two in the left and right arteries I am on medication and Cardiac Rehab therapies with a change of diet. Recently I saw my physician and my test results are looking good on paper. But I am still having chest minor chest pains especially at night, sometimes when I am out in the cold weather and after I eat. Went to the ER and they said my heart was okay. Is this normal for my condition? 

9 Replies
  • JeffB
    JeffB, January 29,  2019  10:38am EST

    Different people take stents, well, differently. I have met and talked with many folks who experience some of the symptoms you are experiencing, and they are assured by their Dr’s that things are OK. I don’t know what the cause of ghost sensations are in relation to the stent, but I trust in the equipment. I have one in my LAD. I would maybe suggest to journal these sensations down in a notebook with a time stamp and an activity log to try to see if there is a discernable pattern. This might help your Dr better understand what you are talking about.

    Jeff

  • JamesPL
    JamesPL, January 29,  2019  1:05pm EST

    Hi Julius, 

    Not sure about stents but I can tell you that many people who have had treatment for heart disease seem to experience this including myself. I was diagnosed 7 years ago and I still get chest pains. When they are strong enough, I complain to my cardiologist who will typically order a stress test only to show good results. So I would keep making your doctor aware of them as they occur. I've kind of gotten used to mine and will mention it to my doctor at each visit. 

    Jim

  • yarn007
    yarn007, January 31,  2019  5:46am EST

    I read somewhere that it is recommended to wear a scarf or breathe through it in cold weather.   The really cold air puts some stress on your heart.   Heart patients really need to bundle up.   That means hats too (for those adults that hate to wear them).   We lose tons of heat through our heads.   

    I live in MN/WI where it is currently like -50 below with windchill.   Actual temps in my area yesterday (no windchill) was between -21 below to -28 below (in the country near me).   

    You will find me thawed out in June.  :)

     

  • Julius
    Julius, February 2,  2019  7:01pm EST

    Thank you for your responses. I appreciate the feedback. It has given me some peace of mind and helps with me to sleep better. As for the temperatures, adjusting to staying inside more. I used to enjoy the Winter and being out in it, now waiting for the warm air to come. But living in Pennsylvania, I am hoping that Punxsutawney Phil was right today given us only 4 more weeks of winter. Until then, what has been a good room temp. to keep my house at to manage the angina? Also, I have seemed to develop some acid reflux with the medication. Has anyone have or had this challenge?

  • yarn007
    yarn007, February 5,  2019  10:30am EST

    I am having problems with reflux and gastro issues.   I suspected it was my Diabetic medication, but since discontinuing that particular medication I continue to have problems.    Now I suspect there are several of them that are causing my stomach to turn like there are gale force winds.   Then there is the sounds of my stomach that are loud and embarrassing.   Then there was the chest pain from the reflux that sent me to the ER.    

    In the end I think it is time for another visit to the doctor.   So, long answer to your question... Yep.   I am having that challenge too.

    Take care!

  • Julius
    Julius, February 5,  2019  6:48pm EST

    I have heard that aspirin and plavix (both I am taking) are nsaids which have side effects that are hard on the stomach The Gerd can be very painful some days for me and having made a few visits to the ER for chest pains they foumd my issues to be acid reflux, it can be masked as a heart attack.  So, my Doctor has prescribed Protonix and Carafate for me. I ask if I can have prilosec. He said that PPI's can block the plavix from doing its job. H2 blockers are better which is pepcid. Sad that I have to take meds for my meds. Maybe those might work for you.. Good luck on your doctor's visit.

  • DolphinWrite
    DolphinWrite, February 12,  2019  12:04am EST

    Difficult to say as patients have different symptoms, which you should journal, share with your doctors, and keep talking and sharing.  However, from what I'be learned, all this sounds normal.  When I've though it serious, I went to the er.  When I wanted to check, I went to walk ins.  With time, I learned.  It is a process, and with time, things will be much better.  God bless. 

  • jmorsemills
    jmorsemills, March 23,  2019  11:01am EST

    I have been having daily "heart cramps" out of the blue. I had a stent in my LAD in October, and felt fime after. I've change to a more healthy diet, with some cheat days, lost 20 lbs and am controling my type 2 diabetes with metformin. My recent A1C was 6.2. But...the heart cramps feel like the same ones I was having when diagnosed with the blocked artery. (Integestion with no "burp relief" and cramping in my chest and upper back.) My cardiologist has left her practice and I am now without a cardiologist. She recommended two colleagues in her former practice,but their ratings are low. I am on state assisted health insurance, and am finding not many cardiologist, with stellar ratings take this insurance. Feeling very alone in this journey. My husband does not understand my fear, and thinksI am making up the symptoms to get attentiom, thus I have not gotten checked out. Has anyone else experienced this?

  • Harbecsg
    Harbecsg, April 10,  2019  10:03pm EST

    Only thing I can think of is that those arteries are normally changing shape due to blood pressure changes and the stents stop that from occuring, therefore causing some pain.  Eating causes blood pressure changes due to more blood flowing to stomach, cardiac arteries try to constrict causing discomfort.  Laying down has similar effect.

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active